Archives of the Turkish Society of Cardiology
The Effects of Volatile Anaesthetic Agents in Myocardial Repolarization During Induction of Anaesthesia [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 1999; 27(1): 31-36

The Effects of Volatile Anaesthetic Agents in Myocardial Repolarization During Induction of Anaesthesia

Niyazi GÜLER1, Mehmet BİLGE1, Beyhan ERYONUCU1, Cengiz Bekir DEMİREL2, İsmail KATI2, Mehmet SAYARLIOĞLU3
1
2
3

QT dispersion may serve as a measure of variability in ventricular repolarization time and may be a means of identifying patients at risk of arrhythmias and sudden death after different elinical settings. The acute responses of QTc dispersion were assessed in 47 American Society of Anesthesiology (ASA) class 1 or 2 patients receiving volatile anaesthetic agenls. Anaesthes ia was induced with sevoflurane (n= l6), halothane (n=17), or isoflurane (n=l4), and the inspired concentration increased to reach an end-tidal concentration of 1% to 6%. Recordings of ECG, heart rate, blood pressures were obtained at the following times: prior to induction of anaesthesia, 1 min and 3 min after stable end-tidal concentration, 1 min and 3 min later vecuronium administration, and 1 min and 3 min after tracheal intubation. Al l the patients studied had normal values of QTc interval and QTc dispersion at rest. All anaesthetic agents significantly increased QTc dispersion compared with baseline values. Both isoflurane and sevoflurane increased QTc interval compared with baseline in contrast to halothane which did not change it s ignificantly. Thus, anaesthetic agents cause myocardial repolarization abnormalities in man in terms of increased QTc dispersion. This may be relevant in the aetiology of arrhythmias in patients receiving anaesthesia without cardiovascular disease.

Keywords: QTc dispersion, volatile anaesthetic agents

How to cite this article
Niyazi GÜLER, Mehmet BİLGE, Beyhan ERYONUCU, Cengiz Bekir DEMİREL, İsmail KATI, Mehmet SAYARLIOĞLU. The Effects of Volatile Anaesthetic Agents in Myocardial Repolarization During Induction of Anaesthesia. Turk Kardiyol Dern Ars. 1999; 27(1): 31-36
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale